Kentucky, 2010

Flash Flooding and Hail in Kentucky, June 15 to 16, 2010

June 15 to 16, 2010 · NWS ILN · 11 events in 6 counties and zones

A Mesoscale Convective System developed along a surface wave over Illinois and Indiana during mid to late afternoon. It evolved into a squall line as it moved into the area, although there were some discrete storms that developed out ahead of the squall line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A Mesoscale Convective System developed along a surface wave over Illinois and Indiana during mid to late afternoon. It evolved into a squall line as it moved into the area, although there were some discrete storms that developed out ahead of the squall line. The squall line weakened as it progressed east across the area through the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 3:08 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 15, 3:08 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT TUE JUN 15 2010

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE OHIO VALLEY
THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
EAST THIS EVENING AND OVERNIGHT. HIGH PRESSURE WILL PUSH IN BY
WEDNESDAY NIGHT THROUGH THE END OF THE WEEK...PROVIDING DRY CONDITIONS.

&&

.NEAR TERM /THROUGH TUESDAY OVERNIGHT/...
ROUGHLY STATIONARY FRONTAL BOUNDARY IS CURRENTLY LOCATED ACROSS
THE NORTHERN PORTIONS OF THE FORECAST AREA...AND THE ATMOSPHERE
HAS BEEN DESTABILIZING WELL TO ITS SOUTH AND SOUTHWEST. WITH THAT
SAID...A LACK OF FORCING FOR THE TIME BEING WILL KEEP SHOWERS AND
THUNDERSTORMS LIMITED TO A SLIGHT CHANCE FOR THE NEXT FEW HOURS.
ACTUALLY THE HOLES IN THE CU FIELD WOULD INDICATE SOME SUBSIDENCE
IN THE ATMOSPHERE AT THIS TIME.

MAIN ATTENTION WILL SHIFT TOWARD THE NUMEROUS CLUSTERS OF SEVERE
THUNDERSTORMS DEVELOPING ACROSS ILLINOIS...AND ON A TRAJECTORY
RIGHT TOWARD SOUTHWESTERN OHIO. INSTABILITY WILL BE AMPLE THROUGH
THE EVENING HOURS AND SHEAR WILL BE RESPECTABLE ENOUGH TO HELP
DEVELOP AN MCS OUT OF THIS SYSTEM. OVERALL THE SETUP IS A BIT
SIMILAR TO LAST NIGHT...AND ANOTHER ROUND OF SEVERE THUNDERSTORMS
REMAINS POSSIBLE THIS EVENING AND INTO THE OVERNIGHT
HOURS...WITH WIND BEING THE PRIMARY THREAT.

TIMING THE MAIN CONVECTION IS A LITTLE BIT PROBLEMATIC...AS IT
LOOKS LIKE THE MAIN AREA OF STORMS WILL NOT ARRIVE TO THE
SOUTHEASTERN INDIANA COUNTIES UNTIL AFTER SUNSET. AN OVERNIGHT
WEAKENING TREND WILL PROBABLY BE SEEN...SO THE BETTER CHANCE FOR
WIDESPREAD DAMAGING WINDS WILL CERTAINLY BE ACROSS THE WESTERN
PART OF THE FORECAST AREA.

ALL THE RAINFALL OVER THE PAST WEEK OR SO HAS GIVEN VERY LITTLE
MARGIN-OF-ERROR FOR PRECIPITATION BEFORE RUNOFF AND FLOODING CAN
BEGIN. WILL CONTINUE THE FLASH FLOOD WATCH. EVEN THOUGH STORMS
SHOULD BE OF A RELATIVELY PROGRESSIVE NATURE...PWAT VALUES 1.5
INCHES OR HIGHER WILL BE SUPPORTIVE OF HIGH RAINFALL RATES...AND
ANY TRAINING 50DBZ+ ECHOES WILL LIKELY PRODUCE FLASH FLOODING.

WENT A COUPLE DEGREES ABOVE FORECAST LOWS LAST NIGHT...CLOSE TO
GUIDANCE NUMBERS.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
HAVE LEFT SOME LINGERING POPS IN THROUGH MOST OF THE DAY WEDNESDAY
AS THE FRONTAL BOUNDARY WORKS ITS WAY THROUGH. BY ALL MEANS
THOUGH...CONDITIONS WILL BEGIN DRYING OUT AS HIGH PRESSURE BUILDS
IN FROM THE NORTH. SHOULD CERTAINLY STILL BE WARM BUT WENT MORE
MID-80S RATHER THAN UPPER-80S AS GUIDANCE IS GIVING...AS COOLER
850 TEMPS ADVECT IN. CLEARING SKIES AND LOWER TDS SHOULD MEAN LOWS
DROP A BIT WEDNESDAY NIGHT...AND LOWER TO MID 60S LOOK GOOD.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BE IN CONTROL FOR FRIDAY.  THE GFS AND ECMWF
CONTINUE TO DIVERGE FOR SATURDAY INTO SATURDAY NIGHT WITH COLD
FRONT.  THE ECMWF IS FASTER WITH THIS FEATURE.  WENT CLOSER TO THE
ECMWF SOLUTION AS IT HAS BEEN MORE CONSISTENT WITH THIS FEATURE AND
HAS FRONT MOVING THROUGH SATURDAY EVENING.  SUNDAY AFTERNOON MAY
HAVE A POP UP THUNDERSTORM OR TWO HOWEVER BELIEVE THAT CHANCE IS TOO
LOW AT THIS TIME TO MENTION IN THE FORECAST.  HIGH PRESSURE WILL
KEEP DRY CONDITIONS FOR MONDAY.  ANOTHER SYSTEM WILL BEGIN TO MOVE
TOWARDS THE FA FOR TUESDAY INTO WEDNESDAY.  MODELS ARE SOMEWHAT
CONSISTENT WITH THIS AND THEREFORE HAVE INTRODUCED PCPN CHANCES FOR
THIS TIME FRAME.  WENT CLOSE TO HPC GUIDANCE FOR TEMPERATURES IN THE
EXTENDED WITH ONLY MINOR DIFFERENCES.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
STATIONARY BOUNDARY LOCATED ACROSS NORTHERN INDIANA AND NORTHERN
OHIO WILL LIFT SLOWLY NORTHEAST THROUGH THIS EVENING AS SFC LOW
PRESSURE AND A TROF AXIS APPROACH FROM THE WEST. AIRMASS WILL
CONTINUE TO DESTABILIZE THIS AFTN WITH THE BEST CHANCE OF SCATTERED
CONVECTION EXPECTED NEAR KCMH/KLCK AND HAVE INDICATED THIS WITH A
CB CLOUD DESCRIPTOR. OTHERWISE...AFOREMENTIONED SFC LOW/TROF AXIS
WILL BE ASSOCIATED WITH AN UPR LVL WX DISTURBANCE. THESE FEATURES
SHOULD RESULT IN A THUNDERSTORM COMPLEX WHICH IS FORECAST TO
TRAVEL FROM ERN MISSOURI/WESTERN ILLINOIS...THEN ACRS INDIANA AND
OHIO. IT IS STILL TOO EARLY AT THIS TIME TO PINPOINT THUNDERSTORM
EXACT TIMING AND DURATION...SO HAVE PLACED VCTS IN THE TAFS WHEN
THE BEST CHANCE OF THUNDER MAY OCCUR. RIGHT NOW...EXPECT
BEST THUNDERSTORM THREAT TO OCCUR BETWEEN 03Z AND 09Z.
THUNDERSTORMS WILL LIKELY HAVE LOCALLY HEAVY RAINFALL AND MAY
RESULT IN BRIEF MVFR CIGS AND MVFR/IFR VSBYS. AGAIN...THIS WILL
HAVE TO BE FINE TUNED AS WE HEAD INTO THE EVENING AND OVERNIGHT
HOURS. PCPN CHANCES ARE EXPECTED TO DWINDLE BY 12Z. A COLD FRONT
IS THEN FORECAST TO PUSH SE ACRS THE REGION BETWEEN 12Z AND 18Z.
IT APPEARS THAT ANY CONVECTION THAT DEVELOPS WITH THIS FRONT WILL
LIKELY OCCUR SE OF THE TAF SITES SO HAVE KEPT THE FORECAST DRY AND
WITHOUT MENTION OF THUNDER AFTER 12Z WEDNESDAY.

.OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...NOVAK
AVIATION...HICKMAN
Hazardous weather outlook, Jun 15, 4:56 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT TUE JUN 15 2010

KYZ100-OHZ045-046-054>056-063>065-073-074-081-082-088-162200-
LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO-
556 PM EDT TUE JUN 15 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
THIS EVENING AND THEN CONTINUE INTO THE OVERNIGHT HOURS. SOME OF
THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE PRIMARY
SEVERE WEATHER THREAT. HOWEVER...ISOLATED LARGE HAIL AND TORNADOES
ARE NOT OUT OF THE QUESTION. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>080-162200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-
556 PM EDT TUE JUN 15 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 322 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
ACROSS THE REGION THIS EVENING AND OVERNIGHT. SOME OF THE STORMS
MAY BECOME SEVERE WITH DAMAGING WIND BEING THE PRIMARY SEVERE
WEATHER THREAT. HOWEVER...ISOLATED LARGE HAIL AND TORNADOES ARE
NOT OUT OF THE QUESTION. IN ADDITION...LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

HATZOS

In the hours before

Local storm report, Jun 15, 1:27 PM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     2 NE NEW RICHMOND       38.98N 84.25W
06/14/2010                   CLERMONT           OH   LAW ENFORCEMENT

            A FEW TREES DOWNED ALONG TWELVE MILE ROAD IN OHIO TWP

&&

KURZ
Local storm report, Jun 15, 1:46 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     TSTM WND DMG     CLIFTON                 39.80N 83.83W
06/14/2010                   GREENE             OH   LAW ENFORCEMENT

            ONE TREE DOWNED

&&

KURZ
Local storm report, Jun 15, 1:48 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     FLOOD            ARCANUM                 39.99N 84.55W
06/14/2010                   DARKE              OH   FIRE DEPT/RESCUE

            6 INCHES OF RAIN COVERING THE MULTIPLE STREETS IN
            ARCANUM.

0620 PM     TSTM WND DMG     4 N BLOOMINGBURG        39.67N 83.40W
06/14/2010                   FAYETTE            OH   LAW ENFORCEMENT

            TREE AND POWER POLES DOWN

0940 PM     TSTM WND DMG     1 WSW CAMBRIDGE CITY    39.81N 85.19W
06/14/2010                   WAYNE              IN   TRAINED SPOTTER

            TREES DOWN NEAR ROUTE 450 W ABOUT 1 MILE NORTH OF FAYETTE
            COUNTY LINE

0955 PM     TSTM WND DMG     5 E MOORES HILL         39.12N 84.99W
06/14/2010                   DEARBORN           IN   LAW ENFORCEMENT

            TREES DOWNED.

1000 PM     TSTM WND DMG     GLENWOOD                39.63N 85.30W
06/14/2010                   FAYETTE            IN   LAW ENFORCEMENT

            TREES DOWN

1000 PM     TSTM WND DMG     PALESTINE               40.05N 84.74W
06/14/2010                   DARKE              OH   LAW ENFORCEMENT

            TREES DOWN

1014 PM     TSTM WND DMG     RISING SUN              38.95N 84.86W
06/14/2010                   OHIO               IN   LAW ENFORCEMENT

            2 TREES REPORTED DOWNED.

1015 PM     TSTM WND DMG     LAWRENCEBURG            39.10N 84.87W
06/14/2010                   DEARBORN           IN   LAW ENFORCEMENT

            TREES DOWN

1016 PM     TSTM WND DMG     LIBERTY                 39.63N 84.93W
06/14/2010                   UNION              IN   LAW ENFORCEMENT

            A FEW TREES AND LIMBS DOWNED ALONG STATE ROUTE 44

1020 PM     FLOOD            4 S BURLINGTON          38.96N 84.73W
06/14/2010                   BOONE              KY   TRAINED SPOTTER

            FLOODING OF SMALL STREAMS FROM COCORAHS OBSERVER

1035 PM     FLASH FLOOD      GREENVILLE              40.10N 84.62W
06/14/2010                   DARKE              OH   PUBLIC

            3 FEET OF WATER OVER SATER ST

1040 PM     FUNNEL CLOUD     CINCINNATI              39.14N 84.51W
06/14/2010                   HAMILTON           OH   BROADCAST MEDIA

            PHOTO INDICATES FUNNEL CLOUD ALMOST TO THE GROUND NEAR
            DOWNTOWN CINCINNATI

1045 PM     TSTM WND DMG     NEW MIAMI               39.43N 84.54W
06/14/2010                   BUTLER             OH   TRAINED SPOTTER

            A LARGE TREE ABOUT 2 FEET IN DIAMETER BLOWN DOWN

1045 PM     TSTM WND DMG     HAMILTON                39.39N 84.56W
06/14/2010                   BUTLER             OH   AMATEUR RADIO

            4 TO 5 INCH TREE LIMBS DOWN IN SOUTHERN HILLS SUBDIVISION

1048 PM     TSTM WND GST     2 S SOUTHGATE           39.03N 84.47W
06/14/2010  M60.00 MPH       CAMPBELL           KY   TRAINED SPOTTER

1053 PM     TSTM WND DMG     2 NE NEW RICHMOND       38.98N 84.25W
06/14/2010                   CLERMONT           OH   LAW ENFORCEMENT

            A FEW TREES DOWNED ALONG TWELVE MILE ROAD IN OHIO TWP

1100 PM     FLASH FLOOD      PIQUA                   40.15N 84.25W
06/14/2010                   MIAMI              OH   LAW ENFORCEMENT

            HIGH WATER COUNTY WIDE. PARTICULAR BAD IN PIQUA AND ALSO
            NEAR BRADFORD WHERE OVER 6 INCHES OF WATER IS OVER ROUTE
            185

1105 PM     FLASH FLOOD      SIDNEY                  40.29N 84.16W
06/14/2010                   SHELBY             OH   LAW ENFORCEMENT

            FLOODING OF NUMEROUS STREETS

1115 PM     LIGHTNING        1 E MONROE              39.45N 84.33W
06/14/2010                   WARREN             OH   BROADCAST MEDIA

            62-FOOT JESUS STATUE BURNT TO THE GROUND BY LIGHTNING
            STRIKE

1127 PM     FLOOD            MILFORD                 39.17N 84.28W
06/14/2010                   CLERMONT           OH   AMATEUR RADIO

            MINOR STREET FLOODING

1127 PM     HEAVY RAIN       3 W MASON               39.36N 84.36W
06/14/2010  M1.75 INCH       BUTLER             OH   AMATEUR RADIO

            OCCURRED IN 30 MINUTES IN WEST CHESTER

1130 PM     FLASH FLOOD      1 E ST. MARYS           40.54N 84.37W
06/14/2010                   AUGLAIZE           OH   LAW ENFORCEMENT

            3 TO 4 INCHES OF WATER OVER ROUTE 33A AND ALSO MCKINLEY
            ROAD

1135 PM     HEAVY RAIN       MILFORD                 39.17N 84.28W
06/14/2010  U1.00 INCH       CLERMONT           OH   AMATEUR RADIO

            OCCURRED IN 30 MINUTES

1138 PM     HAIL             BELLBROOK               39.64N 84.09W
06/14/2010  E1.00 INCH       GREENE             OH   PUBLIC

1139 PM     HEAVY RAIN       ST. MARYS               40.54N 84.39W
06/14/2010  U1.36 INCH       AUGLAIZE           OH   TRAINED SPOTTER

            OCCURRED IN AN HOUR

1144 PM     TSTM WND DMG     CLIFTON                 39.80N 83.83W
06/14/2010                   GREENE             OH   LAW ENFORCEMENT

            ONE TREE DOWNED

1144 PM     TSTM WND DMG     CHERRY FORK             38.89N 83.61W
06/14/2010                   ADAMS              OH   PUBLIC

            LARGE TREE LIMBS DOWN

1201 AM     FLOOD            FAIRBORN                39.80N 84.02W
06/15/2010                   GREENE             OH   TRAINED SPOTTER

            STREET FLOODING

&&

KURZ
Special weather statement, Jun 15, 5:26 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT TUE JUN 15 2010

INZ073>075-080-152315-
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-
626 PM EDT TUE JUN 15 2010

...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...OHIO...SOUTHERN
RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES THROUGH 715 PM EDT...

AT 623 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST
OF REXVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...MOORES
HILL...MILAN AND DILLSBORO.

ALSO...NEW MARION...REXVILLE...ALLENSVILLE...FAIRVIEW...AVONBURG...
VERSAILLES LAKE...CROSS PLAINS AND FRIENDSHIP ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3921 8497 3890 8490 3885 8521 3891 8522
      3891 8545 3892 8546 3904 8546

HATZOS
Special weather statement, Jun 15, 5:56 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT TUE JUN 15 2010

KYZ089-090-094-095-152345-
GRANT KY-GALLATIN KY-CARROLL KY-OWEN KY-
656 PM EDT TUE JUN 15 2010

...A STRONG THUNDERSTORM WILL AFFECT OWEN...CARROLL...GALLATIN AND
SOUTHERN GRANT COUNTIES THROUGH 745 PM EDT...

AT 653 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH
OF WORTHVILLE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON.

ALSO...ENGLISH...LANGSTAFF...WORTHVILLE...GRATZ...EASTERDAY...
SQUIRESVILLE...MONTEREY AND EAGLE STATION ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3842 8490 3845 8493 3842 8495 3843 8497
      3846 8497 3849 8500 3851 8500 3852 8504
      3856 8502 3857 8507 3860 8509 3859 8521
      3864 8524 3880 8480 3858 8456 3843 8476
      3839 8490

HATZOS
Local storm report, Jun 15, 6:57 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             WILLIAMSTOWN            38.64N 84.56W
06/15/2010  E0.50 INCH       GRANT              KY   EMERGENCY MNGR

&&

HUGHES

The radar

The Cincinnati radar (KILN), 107 km away, was scanning. The volume nearest the first event began at 23:56 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Grant

When
June 15, 6:59 PM EST to 7:01 PM EST
Where
Grant County, 1 mi E of Williamstown
Measured
71 kt (82 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.630, -84.531

A trained spotter estimated the wind gust.

Thunderstorm Wind, Pendleton

When
June 15, 7:15 PM EST to 7:19 PM EST
Where
Pendleton County, Falmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.670, -84.330

Several trees were reported down across the county.

Hail, Pendleton

When
June 15, 7:31 PM EST to 7:35 PM EST
Where
Pendleton County, Falmouth
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.670, -84.330

Thunderstorm Wind, Bracken

When
June 15, 7:50 PM EST to 7:54 PM EST
Where
Bracken County, Bradford to Brooksville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.780, -84.150

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Bracken

When
June 15, 7:58 PM EST to 8:02 PM EST
Where
Bracken County, 3.65 mi NE of Stonewall
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
38.661, -83.978

A 30 by 20 foot portion of a barn roof was removed due to damaging thunderstorm winds.

Thunderstorm Wind, Boone

When
June 15, 8:11 PM EST to 8:15 PM EST
Where
Boone County, 1.5 mi S of Limaburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.999, -84.685

Tree limbs were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Mason

When
June 15, 8:20 PM EST to 8:22 PM EST
Where
Mason County, 2 mi WNW of Maysville to 1.04 mi SSE of Maysville
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
38.661, -83.784

The damage surveyed consisted of a large limb on a car and a large limb on a house. There was also major damage to one building where the high winds produced a large hold in the side of the building. In another area of town, a tree was blown down onto a car and a power pole snapped in half and fell onto a car. Several large limbs were blown down on the railroad tracks. In addition, the weight room at the Mason County School football field was damaged. All the damage surveyed in these locations indicated straight line wind damage.

Thunderstorm Wind, Campbell

When
June 15, 8:25 PM EST to 8:40 PM EST
Where
Campbell County, 4.13 mi WSW of Grants Lick to 3 mi S of Claryville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.831, -84.453

Trees and tree limbs were reported down due to damaging thunderstorm winds.

Flash Flood, Boone

When
June 15, 8:28 PM EST to 10:30 PM EST
Where
Boone County, Florence to 1.01 mi NNE of Sugartit
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.980, -84.620

The left lane of Interstate 75 was blocked due to high water.

Flash Flood, Campbell

When
June 15, 8:45 PM EST to June 16, 12:00 AM EST
Where
Campbell County, 4.37 mi WSW of Grants Lick to 4.23 mi WSW of Grants Lick
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.823, -84.453

Three roads were closed due to flash flooding.

Flash Flood, Campbell

When
June 15, 9:25 PM EST to June 16, 12:00 AM EST
Where
Campbell County, 5 mi SSW of Claryville to 2.43 mi N of Grants Lick
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.853, -84.416

A creek was over a road due to heavy rainfall.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231020, 231026, 231021, 231028, 231029, 231033, 231030, 231032, 231072, 231068, 231073.